MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR HEAD 28MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR HEAD 28MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6001-2805
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient has reported that they had a stryker implant since (b)(6) 2016 and because of the symptomatology a revision implant is required.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Device evaluated by manufacturer? not returned.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: uhr bipolar 28x51mm; cat # uh1-51-28; lot # mlj0m4, omnifit ha hip stem #8; cat # 6017-0830a; lot # mkhar8.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding pain involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry provides information that a patient underwent a left bipolar hemi arthroplasty in 2013 and in 2021 the patient was having severe pain which supposedly required revision.However, since that time no revision has occurred.I have been provided no documentation of any kind regarding x-rays, office notes, operation reports or workup to determine why the patient is in pain and why revision would be needed.I only have a discharge summary and therefore cannot confirm for certain that the surgery occurred.Assuming the patient has unexplained pain, the root cause cannot be determined with certainty.Unexplained pain following bipolar hip arthroplasty could be due to secondary degeneration of the acetabulum or other issues such as possible loosening, occult infection, or impingement.Without further information and documentation no other conclusion can be drawn." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing "severe pain" post-operatively.A review of the provided medical information by a clinical consultant indicated: "this inquiry provides information that a patient underwent a left bipolar hemi arthroplasty in 2013 and in 2021 the patient was having severe pain which supposedly required revision.However, since that time no revision has occurred.I have been provided no documentation of any kind regarding x-rays, office notes, operation reports or workup to determine why the patient is in pain and why revision would be needed.I only have a discharge summary and therefore cannot confirm for certain that the surgery occurred.Assuming the patient has unexplained pain, the root cause cannot be determined with certainty.Unexplained pain following bipolar hip arthroplasty could be due to secondary degeneration of the acetabulum or other issues such as possible loosening, occult infection, or impingement.Without further information and documentation no other conclusion can be drawn." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient has reported that they had a stryker implant since (b)(6) 2016 and because of the symptomatology a revision implant is required.Update per response: "patient requires revision due to "severe pain".Update (b)(6) 2022: the revision has not taken place.At this moment there are no details available regarding a planned date of the revision.Update: primary revision occurred on (b)(6) 2013.

Brand Name
C-TAPER COCR HEAD 28MM/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13257060
Report Number0002249697-2022-00080
Device Sequence Number16539141
Product Code JDI
UDI-Device Identifier07613327016529
UDI-Public07613327016529
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K900836
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number6001-2805
Device Catalogue Number6001-2805
Device Lot NumberMKNP7Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale